Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at May 19, 2021, 7:53 PM CDT for Beaver County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 7:53 PM CDT (00:53 UTC)
- Expired
- May 19, 2021, 8:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Amarillo, TX
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
878
WWUS84 KAMA 200053
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
753 PM CDT Wed May 19 2021
OKZ003-200130-
Beaver OK-
753 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 830
PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slapout, or 13 miles west of Laverne, moving north at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Gate, Knowles and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3658 10000 3654 10001 3652 10027 3700 10031
3700 10000
TIME...MOT...LOC 0052Z 183DEG 31KT 3666 10013
$$
TLHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 6:18 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 19, 6:18 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 618 PM CDT Wed May 19 2021 .AVIATION... 00Z TAF Cycle VFR conditions will become IFR to LIFR in low cloudiness and fog at the Amarillo TAF site between about 10Z and 16Z Thursday and possible MVFR ceilings at the Dalhart TAF site between about 10Z and 15Z Thursday, however confidence is low at the Dalhart TAF site at this time. Otherwise, VFR conditions are expected at the Guymon TAF site through 00Z Friday. South to southeast winds 5 to 15 knots increasing to 15 to 25 knots with gusts near 25 to 30 knots at all three TAF sites after 16Z to 19Z Thursday until 00Z Friday. Schneider && .PREV DISCUSSION... /Issued 220 PM CDT Wed May 19 2021/ SHORT TERM (Today through tomorrow night)... Main item of interest in the short term is the thunderstorm potential this afternoon/evening. While a few isolated thunderstorms are possible, it appears our severe weather chances are limited through this evening. Sure, a rogue severe storm could develop, but the chances are low. Wind gusts around 50-60 mph and hail around a nickel/quarter size would be possible with any storm that became severe or near severe. An H5 low is hovering over the vicinity of the Panhandles, and it really doesn't progress east/northeast until later this evening. Water vapor imagery reveals Gulf moisture advecting in across the Southern Plains and wrapping around the low over the Panhandles. The warm moist air is making for pathetic lapse rates (~6-7 C/km) and therefore weak MLCAPE values only around a few hundred joules to upwards near 800 J/kg. Bulk shear is only around 20-30 knots. These are not the best parameters to support updrafts and our thunderstorm potential. If anything, the low level moisture tonight may lead to our more impactful weather being the low level clouds and fog potential. Fog potential could bring visibilities down to around 5 miles with patchy areas under a mile, but confidence is low on the fog, especially less than 5 miles. Tomorrow our lapse rates are a little better (~7-8 C/km) which leads to better MLCAPE around 1000-1500 J/kg with higher amounts in the north. Bulk shear is only 30 knots. With the exiting H5 low there may be a lot of subsidence around tomorrow, and without the forcing aloft our thunderstorms chances are very low. If we happen to get a rogue storm, it could end up becoming severe with minimum criteria possible. Confidence is much higher that we remain precipitation free across the Panhandles, but if we do get a thunderstorm it may end up across the northern half of the Panhandles. Guerrero LONG TERM... On Friday an upper level high will be located over Kentucky and an upper level low will be located over Nevada. This will put the Panhandles under a southwest flow aloft. This flow will help to strengthen the lee-side surface trough across eastern New Mexico. Low level southeast winds across the Panhandles ahead of the surface trough will help to draw Gulf of Mexico moisture into our region. The surface trough will likely be a focus for afternoon showers and thunderstorms which will slowly move into the Panhandles late Friday afternoon and Friday night. On Saturday, more showers and thunderstorms are expected to develop to our west which will again move this way later in the afternoon and overnight. On Sunday, the bottom part of the upper trough will kick east and northeast across the 4-corners region and across Colorado. This will help to increase the upper level flow across the Panhandles which may help to produce some more robust thunderstorms on this day. The upper level high across the eastern U.S. will move southward on Monday allowing the upper level low to rotate northeast into south central Canada. But, a new upper level trough will move into the Pacific northwest by Tuesday which will keep a weak southwest flow aloft across the Panhandles. This weak southwest flow will maintain a surface lee-side trough/dryline across eastern New Mexico both Monday and Tuesday. So, again diurnally driven thunderstorms will be possible Monday and Tuesday across the area. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, May 19, 2:14 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 214 PM CDT Wed May 19 2021 OKZ001>003-TXZ001>020-317-200715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 214 PM CDT Wed May 19 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible through this evening. A storm or two could become severe with hail and damaging winds being the main hazards, but the chances for severe weather are low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible mainly during the afternoon and evening from Friday through Tuesday. At this time, the probability for widespread severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 4:45 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
445 PM CDT Wed May 19 2021
TXZ004-009-192245-
Ochiltree TX-Roberts TX-
445 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS AND
SOUTHWESTERN OCHILTREE COUNTIES UNTIL 545 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Codman, or 19 miles northwest of Miami, moving
north at 10 mph.
Penny size hail will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Roberts and southwestern Ochiltree Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3581 10077 3577 10098 3598 10109 3609 10108
3615 10082
TIME...MOT...LOC 2145Z 165DEG 10KT 3587 10090
SchneiderSpecial weather statement, May 19, 4:47 PM CDT, 3 hours 6 minutes before
Special Weather Statement National Weather Service Amarillo TX 447 PM CDT Wed May 19 2021 TXZ003-008-192245- Hutchinson TX-Hansford TX- 447 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUTCHINSON AND SOUTHWESTERN HANSFORD COUNTIES UNTIL 545 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles east of Morse, or 14 miles southwest of Spearman, moving north at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Gruver and Morse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3599 10123 3594 10144 3626 10160 3633 10128 TIME...MOT...LOC 2147Z 165DEG 10KT 3604 10136 Schneider
Special weather statement, May 19, 5:16 PM CDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service Amarillo TX 516 PM CDT Wed May 19 2021 TXZ019-192245- Donley TX- 516 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONLEY COUNTY UNTIL 545 PM CDT... At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles north of Brice, or 9 miles south of Clarendon, moving north at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Clarendon and Lelia Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3498 10102 3499 10067 3475 10073 3475 10097 TIME...MOT...LOC 2216Z 176DEG 24KT 3480 10086 TLH
Special weather statement, May 19, 5:46 PM CDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Amarillo TX 546 PM CDT Wed May 19 2021 TXZ019-192315- Donley TX- 546 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DONLEY COUNTY UNTIL 615 PM CDT... At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near Greenbelt Lake, or 4 miles northeast of Clarendon, moving north at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Clarendon, Howardwick, Greenbelt Lake and Lelia Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3490 10074 3491 10096 3518 10097 3518 10066 TIME...MOT...LOC 2246Z 181DEG 26KT 3499 10085 TLH
Local storm report, May 19, 7:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST 6 SE WELLINGTON 34.79N 100.14W
05/19/2021 M58 MPH COLLINGSWORTH TX MESONET
&&
MUSCHASpecial weather statement, May 19, 7:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
753 PM CDT Wed May 19 2021
OKZ003-200130-
Beaver OK-
753 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 830
PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slapout, or 13 miles west of Laverne, moving north at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Gate, Knowles and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3658 10000 3654 10001 3652 10027 3700 10031
3700 10000
TIME...MOT...LOC 0052Z 183DEG 31KT 3666 10013
TLHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 5:51 AM CDT | Dense Fog Advisory | AMA | Armstrong, Carson, Deaf Smith, Donley, Gray, Oldham and 2 more | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.